Alert archive / Connecticut / Coastal Flood Statements in 2017
Coastal Flood Statement 29, NWS New York, NY
NWS New York, NY issued this coastal flood statement at Oct 29, 2017, 11:40 PM EDT for Greater Bridgeport Planning Region, Connecticut; Westchester County, New York. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2017, 11:40 PM EDT (03:40 UTC)
- Expired
- Oct 30, 2017, 8:10 AM EDT
- In force
- 9 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 64 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 3.7 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 176 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 463 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 355 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
The text
As transmitted.
548
WHUS41 KOKX 300340
CFWOKX
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1140 PM EDT SUN OCT 29 2017
...MINOR COASTAL IMPACTS EXPECTED INTO EARLY MONDAY MORNING...
CTZ009-NYZ071-301300-
/O.CAN.KOKX.CF.Y.0024.000000T0000Z-171030T1300Z/
/O.NEW.KOKX.CF.S.0029.171030T0340Z-171030T1300Z/
SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER-
1140 PM EDT SUN OCT 29 2017
* LOCATIONS...VULNERABLE LOCALES ALONG LONG ISLAND SOUND.
* TIDAL DEPARTURE...1 TO 3 FT DURING THE TIMES OF HIGH TIDE.
* TIMING...WATER LEVELS WILL APPROACH MINOR FLOOD THRESHOLDS
EARLY MONDAY MORNING.
* COASTAL FLOOD IMPACTS...LOCALIZED MINOR FLOODING IN THE MOST
VULNERABLE LOCATIONS NEAR THE WATERFRONT AND SHORELINE.
* SHORELINE IMPACTS...3 TO 5 FT BREAKING WAVES TONIGHT ALONG THE
SOUND FRONT, WILL RESULT IN WAVE SPLASHOVER AS WELL AS SOME
MINOR BEACH EROSION.
$$
NYZ079>081-178-179-301300-
/O.CON.KOKX.CF.Y.0024.000000T0000Z-171030T1300Z/
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
1140 PM EDT SUN OCT 29 2017
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT
MONDAY...
* LOCATIONS...VULNERABLE LOCALES ALONG THE SOUTH SHORE BAYS OF
LONG ISLAND AND QUEENS, PECONIC AND GARDINERS BAY, AND THE
ATLANTIC OCEAN BEACHFRONT.
* TIDAL DEPARTURE...1 TO 3 FT DURING THE MONDAY MORNING HIGH
TIDE.
* TIMING...WATER LEVELS MAY REMAIN NEAR MINOR FLOOD THRESHOLDS
OVERNIGHT ALONG THE BAY FRONT LOCALES. WATER LEVELS WILL LIKELY
EXCEED MINOR FLOOD LEVELS EARLY MONDAY MORNING, PARTICULARLY
ALONG THE SOUTHERN AND EASTERN BAYS OF LONG ISLAND.
* COASTAL FLOOD IMPACTS...SHALLOW FLOODING IS EXPECTED IN THE MOST
VULNERABLE LOCATIONS NEAR THE WATERFRONT AND SHORELINE DUE TO
ELEVATED WATER LEVELS, WAVE ACTION, AND HEAVY RAIN. EXPECT
AROUND 1 FEET OF INUNDATION ABOVE GROUND LEVEL IN LOW LYING,
VULNERABLE AREAS. SOME ROADS AND LOW LYING PROPERTY INCLUDING
PARKING LOTS, PARKS, LAWNS AND HOMES/BUSINESSES WITH BASEMENTS
NEAR THE WATERFRONT WILL EXPERIENCE SHALLOW FLOODING.
* SHORELINE IMPACTS...10 TO 15 FT BREAKING WAVES ALONG THE OCEAN
FRONT, 3 TO 6 FT ALONG ORIENT POINT, AND 2 TO 3 FT ALONG THE
SOUTH FACING GREAT SOUTH BAYFRONT WILL RESULT IN WAVE
SPLASHOVER, AS WELL AS BEACH EROSION WITH MINOR DAMAGE POSSIBLE
TO COASTAL STRUCTURES. ISOLATED MODERATE SHORELINE IMPACTS ARE
POSSIBLE ACROSS ORIENT POINT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.
&&
TIME OF HIGH TOTAL TIDES ARE APPROXIMATE TO THE NEAREST HOUR.
MONTAUK NY
MLLW CATEGORIES - MINOR 4.5 FT, MODERATE 5.3 FT, MAJOR 7.0 FT
MHHW CATEGORIES - MINOR 2.0 FT, MODERATE 2.8 FT, MAJOR 4.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
30/06 AM 4.0/ 4.5 1.6/ 2.0 2.0/ 2.5 2-5 MINOR
RIVERHEAD NY
MLLW CATEGORIES - MINOR 5.6 FT, MODERATE 6.3 FT, MAJOR 7.1 FT
MHHW CATEGORIES - MINOR 2.3 FT, MODERATE 3.0 FT, MAJOR 3.8 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
30/09 AM 4.6/ 5.1 1.2/ 1.8 1.7/ 2.1 0-1 NONE
ORIENT POINT NY
MLLW CATEGORIES - MINOR 4.7 FT, MODERATE 5.7 FT, MAJOR 6.7 FT
MHHW CATEGORIES - MINOR 1.9 FT, MODERATE 2.9 FT, MAJOR 3.9 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
30/07 AM 4.5/ 5.0 1.7/ 2.1 1.9/ 2.4 2-4 MINOR
FREEPORT NY
MLLW CATEGORIES - MINOR 5.7 FT, MODERATE 6.2 FT, MAJOR 6.9 FT
MHHW CATEGORIES - MINOR 1.2 FT, MODERATE 1.7 FT, MAJOR 2.4 FT
FOR NGVD - SUBTRACT 1.2 FT FROM MLLW VALUES
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
30/05 AM 5.5/ 6.0 1.0/ 1.5 2.7/ 3.2 0-1 MINOR
LINDENHURST NY
MLLW CATEGORIES - MINOR 3.1 FT, MODERATE 3.6 FT, MAJOR 4.1 FT
MHHW CATEGORIES - MINOR 1.6 FT, MODERATE 2.1 FT, MAJOR 2.6 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
30/06 AM 2.9/ 3.4 1.4/ 1.9 1.8/ 2.2 1-3 MINOR
POINT LOOKOUT NY
MLLW CATEGORIES - MINOR 5.8 FT, MODERATE 6.8 FT, MAJOR 7.8 FT
MHHW CATEGORIES - MINOR 1.1 FT, MODERATE 2.1 FT, MAJOR 3.1 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
30/04 AM 5.5/ 6.0 0.8/ 1.3 1.6/ 2.1 5-9 MINOR
JAMAICA BAY NY
MLLW CATEGORIES - MINOR 7.5 FT, MODERATE 8.2 FT, MAJOR 9.0 FT
MHHW CATEGORIES - MINOR 1.6 FT, MODERATE 2.3 FT, MAJOR 3.1 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
30/05 AM 7.0/ 7.5 1.1/ 1.6 2.1/ 2.5 0-1 MINOR
ROCKAWAY INLET NY
MLLW CATEGORIES - MINOR 7.3 FT, MODERATE 8.3 FT, MAJOR 9.3 FT
MHHW CATEGORIES - MINOR 1.8 FT, MODERATE 2.8 FT, MAJOR 3.8 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
30/04 AM 6.5/ 7.0 0.9/ 1.4 2.0/ 2.5 2-3 NONE
EAST ROCKAWAY NY
MLLW CATEGORIES - MINOR 6.0 FT, MODERATE 7.0 FT, MAJOR 8.0 FT
MHHW CATEGORIES - MINOR 1.0 FT, MODERATE 2.0 FT, MAJOR 3.0 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
30/04 AM 5.7/ 6.2 0.8/ 1.3 1.7/ 2.2 0-1 MINOR
&&
$$
CTZ010>012-301300-
/O.CON.KOKX.CF.Y.0024.000000T0000Z-171030T1300Z/
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
1140 PM EDT SUN OCT 29 2017
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT
MONDAY...
* LOCATIONS...VULNERABLE LOCALES ALONG LONG ISLAND SOUND.
* TIDAL DEPARTURE...1 TO 3 FT DURING THE TIMES OF HIGH TIDE.
* TIMING...EARLY MONDAY MORNING.
* COASTAL FLOOD IMPACTS...SHALLOW FLOODING IS EXPECTED IN THE
MOST VULNERABLE LOCATIONS NEAR THE WATERFRONT AND SHORELINE
DUE TO ELEVATED WATER LEVELS, WAVE ACTION, AND HEAVY RAIN.
EXPECT AROUND 1 FEET OF INUNDATION ABOVE GROUND LEVEL IN LOW
LYING, VULNERABLE AREAS. SOME ROADS AND LOW LYING PROPERTY
INCLUDING PARKING LOTS, PARKS, LAWNS AND HOMES/BUSINESSES WITH
BASEMENTS NEAR THE WATERFRONT WILL EXPERIENCE SHALLOW
FLOODING.
* SHORELINE IMPACTS...3 TO 5 FT BREAKING WAVES TONIGHT ALONG THE
SOUND FRONT, WILL RESULT IN WAVE SPLASHOVER ENHANCING COASTAL
FLOODING, AS WELL AS BEACH EROSION WITH MINOR DAMAGE POSSIBLE
TO COASTAL STRUCTURES. ISOLATED MODERATE SHORELINE IMPACTS ARE
POSSIBLE ACROSS COASTAL SOUTHEASTERN CONNECTICUT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.
&&
TIME OF HIGH TOTAL TIDES ARE APPROXIMATE TO THE NEAREST HOUR.
NEW HAVEN CT
MLLW CATEGORIES - MINOR 8.6 FT, MODERATE 9.2 FT, MAJOR 10.5 FT
MHHW CATEGORIES - MINOR 1.9 FT, MODERATE 2.5 FT, MAJOR 3.8 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
30/08 AM 8.1/ 8.6 1.4/ 1.9 2.1/ 2.6 1-2 MINOR
NEW LONDON CT
MLLW CATEGORIES - MINOR 5.0 FT, MODERATE 6.0 FT, MAJOR 7.8 FT
MHHW CATEGORIES - MINOR 1.9 FT, MODERATE 2.9 FT, MAJOR 4.7 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
30/06 AM 4.8/ 5.3 1.7/ 2.1 2.1/ 2.6 3-4 MINOR
&&
$$1 follow-up statement
693 WHUS41 KOKX 301210 CFWOKX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 810 AM EDT MON OCT 30 2017 CTZ010>012-NYZ079>081-178-179-301315- /O.CAN.KOKX.CF.Y.0024.000000T0000Z-171030T1300Z/ SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- SOUTHERN QUEENS-SOUTHERN NASSAU- 810 AM EDT MON OCT 30 2017 ...COASTAL FLOOD ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEW YORK NY HAS CANCELLED THE COASTAL FLOOD ADVISORY. HIGH TIDE HAS PASSED AND WATER LEVELS WILL CONTINUE TO RECEDE ACROSS THE REGION. THERE WILL BE POCKETS OF MINOR COASTAL FLOODING FOR ANOTHER HOUR OR TWO, MAINLY ACROSS PECONIC AND GARDINERS BAYS OF EASTERN LONG ISLAND AND THE SOUTHEAST CONNECTICUT COASTLINE. $$ CTZ009-NYZ071-301315- /O.CAN.KOKX.CF.S.0029.000000T0000Z-171030T1300Z/ SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER- 810 AM EDT MON OCT 30 2017 ISOLATED MINOR COASTAL FLOODING IS NO LONGER A THREAT ALONG THE SOUTHWEST CONNECTICUT AND WESTCHESTER COASTLINES. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this coastal flood statement went out at Oct 29, 9:05 PM EDT, 2 hours 35 minutes earlier.
Area forecast discussion, Oct 29, 9:05 PM EDT, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service New York NY
905 PM EDT Sun Oct 29 2017
.SYNOPSIS...
Strong low pressure system approaches from the south and passes
through the Tri-State area tonight. The low will then track
across eastern Canada on Monday with high pressure building in
through Wednesday. A warm front passes Thursday, followed by a
cold front Friday. High pressure builds Saturday, then gives way
to another warm front Sunday.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
The forecast is on track. Just some minor changes made to hourly
temps and dewpoints. Also bumped up rain totals over parts of CT
and Long Island based on the latest radar obs.
Low pressure center is forecast to move over or track just west of
the city tonight. A strong low level jet interacting with plenty of
moisture will bring periods of heavy rainfall. Strong upward forcing
with the jet combined with elevated CAPE plus a rapidly
deepening low leads to chance of some thunder. A flash flood
watch remains in effect through the night for the entire area.
See the hydrology section below for more details. Rain chances
diminish during the late night hours as the low moves north of
the area.
A period of intense winds is expected tonight. An average of a few
models shows 900-950 mb winds ranging anywhere from 60kt to 85kt
east of the city and 35-60kt for most other spots. In spite of a low
level inversion potentially limiting the gust potential, precip
drag, destabilization via a dry slot arriving at the same time as
the low level jet, and possible ducted gravity waves generated by
what appears to be a very unbalanced upper jet aloft, could all work
to transfer significant momentum to the surface. With global and
high-resolution models coming into better agreement that the low
center passes over or just west of the city, have enough confidence
to convert previous high wind watches to warnings. For the western
fringe zones, will go with wind advisories for tonight and carry it
through the night in anticipation of advisory criteria being met for
a part of Monday. Strongest sustained winds and gusts will be
generally from around the city and to points east, with the timing
of the strongest winds being from around 8pm through midnight
tonight.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
The storm center continues to head north through the day, but with
an upper shortwave/cold pool aloft shifting through, there will be
chances of showers during the morning, especially north and west of
the city. Dry for the afternoon with diminishing winds. Based on
model consensus for 850-900mb winds, areas currently under a high
wind warning for tonight will probably need to have a wind advisory
through at least the morning hours of Monday. High temperatures for
the day will probably occur early in the morning for most areas, and
expecting temps in the 50s for most of the day.
High pressure builds in Monday night with dry conditions. Winds will
continue to subside.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
West/southwesterly quasizonal flow aloft is expected with weak
trough axis remaining to our west. Do not foresee any amplification
in this overall pattern through Sunday, which should translate to
relatively tranquil weather.
Surface high pressure builds Tuesday, then moves east Wednesday.
A warm front passes Thursday, followed by a cold front Friday.
Support is weak aloft with this feature. Clouds will increase, but
only a few showers are anticipated at this time, mainly in the
Wednesday night and Thursday time frame. In fact, most global model
solutions output little qpf with the warm front, and with the cold
front Friday.
Temps should average around normal Tuesday through Wednesday, likely
bumping up to about 5 to 10 degrees above normal Thursday and
especially Friday as the warm front passes and out ahead of the cold
front. Then temps fall back to normal next weekend behind the cold
front. Blend of models and MOS used.
&&
.AVIATION /01Z MONDAY THROUGH FRIDAY/...
***High impact weather event through Monday***
Low pressure will rapidly intensify as it moves north passing
west of New York City this evening then across southeast Canada
Monday.
Widespread IFR to locally LIFR conds in moderate to heavy rain
until 06z. An isolated TSTM is possible through this time as
well. Conditions improving to VFR Monday morning and will remain
through the day.
Very strong E-SE winds expected next few hours, highest across
eastern Long Island and SE CT:
KGON - 14035G55KT
KBDR and KISP - 11030G50KT
KJFK and KLGA - 11030G48KT
KEWR - 09022G38KT
These very strong winds will diminish somewhat between 04z and 06z
although strong W winds 20-30 G 30-40 KT will redevelop Monday
morning, slowly diminish around sunset.
.OUTLOOK FOR 00Z TUESDAY THROUGH FRIDAY...
.Monday night-Tuesday...VFR. WSW-W G20-30KT possible.
.Wednesday...VFR.
.Thursday and Friday...CHC MVFR in -SHRA.
&&
.MARINE...
Storm warning remains in effect through tonight for all waters.
Gusts might even approach hurricane force near midnight for the
easternmost waters, but not expecting a widespread likelihood of
this. Gales will be likely Monday on all waters behind the storm
with a strong pressure gradient and cold air advection in place.
SCA conds then prevail Monday night with high seas. For the other
waters, gusts to 25 kt will still be possible in the evening.
Lingering gusty westerly winds Tuesday finally abate Tuesday night
and Wednesday as the pressure gradient relaxes and high pressure
builds. A return flow behind the high increases Thursday.
Rough seas Tuesday subside quickly Tuesday night and Wednesday
before building again Thursday as the winds increase.
&&
.HYDROLOGY...
Additional rainfall amounts of 2 to 4 inches are likely through
Monday morning, with localized higher amounts possible. Flash
flooding will be possible, primarily through shortly after
midnight. Flooding will more likely be of the urban/poor
drainage variety as well as of flashier small streams/rivers.
&&
.TIDES/COASTAL FLOODING...
Water levels of 2 to 3 ft above normal are needed for minor and
around 4 ft for moderate.
Deterministic and ensemble surge guidances are generally
indicating water levels remain below minor flood thresholds,
except across SE CT and the south shore bays where minor flood
potential is being indicated. Spread on ensemble Stevens surge
guidance is quite large, ranging between no flooding and
moderate to major flooding in spots. The uncertainty appears to
be due to timing of surge, and possibly freshwater inputs in
Stevens.
Although surge will likely peak overnight, between late today
and early Monday morning high tides, the storm force se winds
and high waves may not allow water to escape bays areas and keep
water level high overnight. Additionally wave splashover and
heavy rain will likely enhance flooding in southern CT and
southern and eastern LI.
With a high probability of minor coastal and shoreline impacts
have issued a Coastal Flood Advisory for this evening through
Monday Morning. The potential for moderate coastal impacts is
low.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...High Wind Warning until 6 AM EDT Monday for CTZ005>012.
Flash Flood Watch until 6 AM EDT Monday for CTZ005>012.
Coastal Flood Advisory until 9 AM EDT Monday for CTZ009>012.
NY...High Wind Warning until 6 AM EDT Monday for NYZ068>075-078>081-
176>179.
Flash Flood Watch until 6 AM EDT Monday for NYZ067>075-078>081-
176>179.
Coastal Flood Advisory until 9 AM EDT Monday for NYZ071-
079>081-178-179.
Wind Advisory until 2 PM EDT Monday for NYZ067.
NJ...High Wind Warning until 6 AM EDT Monday for NJZ006-104.
Flash Flood Watch until 6 AM EDT Monday for NJZ002-004-006-
103>108.
Wind Advisory until 2 PM EDT Monday for NJZ002-004-103-105>108.
MARINE...Storm Warning until 6 AM EDT Monday for ANZ330-335-338-340-345-
350-353-355.
&&Hazardous weather outlook, Oct 29, 4:05 PM EDT, 7 hours 35 minutes before
Hazardous Weather Outlook National Weather Service New York NY 405 PM EDT Sun Oct 29 2017 NJZ002-004-103-105>108-NYZ067-301000- Western Passaic-Eastern Passaic-Western Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange- 405 PM EDT Sun Oct 29 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT MONDAY... This Hazardous Weather Outlook is for northeast New Jersey and southeast New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ005>008-NJZ006-104-NYZ068>070-072>075-078-176-177-301000- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Hudson-Eastern Bergen-Putnam-Rockland- Northern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk- Northern Queens-Northern Nassau- 405 PM EDT Sun Oct 29 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM EDT MONDAY... This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. High Wind Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ009>012-NYZ071-079>081-178-179-301000- Southern Fairfield-Southern New Haven-Southern Middlesex- Southern New London-Southern Westchester-Northeastern Suffolk- Southwestern Suffolk-Southeastern Suffolk-Southern Queens- Southern Nassau- 405 PM EDT Sun Oct 29 2017 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 9 AM EDT MONDAY... ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM EDT MONDAY... This Hazardous Weather Outlook is for southern Connecticut and southeast New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Coastal Flood Advisory. High Wind Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ330-335-338-340-345-350-353-355-301000- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 405 PM EDT Sun Oct 29 2017 ...STORM WARNING IN EFFECT UNTIL 6 AM EDT MONDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Local storm report, Oct 29, 9:35 PM EDT, 2 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
935 PM EDT Sun Oct 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM Non-Tstm Wnd Dmg Fair Lawn 40.94N 74.12W
10/29/2017 Bergen NJ Trained Spotter
Downed tree limb took down power lines.
&&
Event Number OKX1701517
JPLocal storm report, Oct 29, 9:39 PM EDT, 2 hours 1 minute before
Preliminary Local Storm Report
National Weather Service New York NY
939 PM EDT Sun Oct 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 PM Non-Tstm Wnd Dmg 1 W Manorville 40.86N 72.81W
10/29/2017 Suffolk NY Trained Spotter
Several medium sized trees reported down.
&&
Event Number OKX1701518
JPLocal storm report, Oct 29, 10:07 PM EDT, 1 hour 33 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
1007 PM EDT Sun Oct 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM Non-Tstm Wnd Dmg Orient 41.14N 72.30W
10/29/2017 Suffolk NY Trained Spotter
Power lines down leading to power outage for the town
of Orient.
&&
Event Number OKX1701519
JPLocal storm report, Oct 29, 10:29 PM EDT, 1 hour 11 minutes before
Preliminary Local Storm Report
National Weather Service Upton NY
1029 PM EDT Sun Oct 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1019 PM Non-Tstm Wnd Gst Babylon 40.70N 73.33W
10/29/2017 M63 MPH Suffolk NY Public
&&Local storm report, Oct 29, 10:55 PM EDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
1055 PM EDT Sun Oct 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM Non-Tstm Wnd Gst Old Greenwich 41.02N 73.60W
10/29/2017 M64 mph Fairfield CT Social Media
&&
Event Number OKX1701520
JPSpecial weather statement, Oct 29, 11:10 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 1110 PM EDT Sun Oct 29 2017 CTZ006>008-010>012-NYZ078>081-300700- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 1110 PM EDT Sun Oct 29 2017 A band of intense rainfall is developing across eastern Connecticut and eastern Long Island. Rain is falling at a rate of 1 to 2 inches an hour and will lead to localized flooding and hazardous driving conditions. In addition to the rain, the most intense winds are expected over the next few hours, with sustained winds around 35 to 45 mph and gusts up to 65 mph. Isolated gusts to near 75 mph are possible. These damaging winds will be capable of blowing down trees and powerlines, and will make travel especially difficult when combined with heavy rainfall.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 8:40 PM EDT | Areal Flood Advisory | OKX | Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region | 3 hr |
| Oct 29, 9:12 PM EDT | Special Weather Statement | OKX | 2 hr | |
| Oct 29, 11:02 PM EDT | Areal Flood Advisory | OKX | Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region | 118 min |
| Oct 29, 8:27 PM EDT | Areal Flood Warning | OKX | Bronx, Kings, New York, Queens, Richmond | 3 hr |
| Oct 29, 8:38 PM EDT | Areal Flood Advisory | OKX | Suffolk | 3 hr |
| Oct 29, 8:48 PM EDT | Special Weather Statement | OKX | Nassau, Suffolk | 117 min |
| Oct 29, 9:24 PM EDT | Special Weather Statement | OKX | Bronx, Kings, New York, Queens, Richmond | 111 min |
| Oct 29, 11:05 PM EDT | Areal Flood Advisory | OKX | Suffolk | 115 min |
| Oct 30, 3:46 AM EDT | Gale Warning | OKX | 14 hr | |
| Oct 30, 8:46 AM EDT | Coastal Flood Statement | OKX | Suffolk | 6 hr |
| Oct 30, 5:41 PM EDT | Small Craft Advisory | OKX | 32 hr |
Nearby
Coastal Flood Statements in Connecticut, 2017Coastal Flood Statements in New York, 2017Every coastal flood statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.